Alert archive / Minnesota / Special Weather Statements in 2025
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 23, 2025, 7:10 PM CDT for Blue Earth County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2025, 7:10 PM CDT (00:10 UTC)
- Expired
- Jul 23, 2025, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
County Blue Earth County, MN
The radar
The Minneapolis radar (KMPX), 84 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
218 WWUS83 KMPX 240010 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 710 PM CDT Wed Jul 23 2025 MNC013-103-240315- Blue Earth-Nicollet- 710 PM CDT Wed Jul 23 2025 ...URBAN AND SMALL STREAM FLOODING EXPECTED... Heavy rain will cause minor flooding in the following counties... Blue Earth...Nicollet... * Until 1015 PM CDT. * At 708 PM CDT, Doppler radar indicated heavy rain that will cause urban and small stream flooding over the Mankato area. * Rainfall rates of 1 to 2 inches per hour have been observed on radar over the south side of the city of Mankato. These heavy rain rates will lead to ponding of water in areas with poor drainage. * Some locations that will experience minor flooding include... Mankato, North Mankato, Lake Crystal, Eagle Lake, Skyline, and Minneopa State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4424 9392 4412 9385 4407 9419 4417 9422 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 23, 6:54 PM CDT, 16 minutes earlier. Its key messages:
- Shower and thunderstorm chances persist through this evening. A few strong to severe storms are possible.
- Localized flooding possible due to heavy rainfall rates.
- Quiet weather to open the weekend, followed by a warming trend and return to daily storm chances Sunday into early next week.
Area forecast discussion, Jul 23, 6:54 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
654 PM CDT Wed Jul 23 2025
.KEY MESSAGES...
- Shower and thunderstorm chances persist through this evening.
A few strong to severe storms are possible.
- Localized flooding possible due to heavy rainfall rates.
- Quiet weather to open the weekend, followed by a warming trend
and return to daily storm chances Sunday into early next week.
&&
.DISCUSSION...
Issued at 258 PM CDT Wed Jul 23 2025
Widespread warm advective showers and thunderstorms are
continuing to lift northeast across eastern MN/western WI. Thus
far the convective scenario has evolved as more of a hydro
threat vs. the potential severe weather scenario. As such we
have issued a few Flash Flood Warnings across central MN, where
the training of storms was the most impactful. As of 2:30 PM,
MRMS QPE shows that the heaviest rain (3-4" or so) fell along an
axis from Pope to Kanabec counties. Farther south, storms have
generally produced 1-2" of rain by way of ~1"/hr rainfall
tropical rainfall rates.
The focus for continued convective concerns will be on two
regimes, 1) the southern portion of the WAA driven storms 2)
Additional development across southern MN. The first regime is
more of a short term concern, in particular a band of strong
storms moving through Eau Claire, WI. Parameters are supportive
for an isolated tornado threat in the short term as these storms
move into central WI.
The messy nature of today's convection has cast challenges in
addressing the potential outcomes with the second convective
regime. Short term convective models have struggled with data
assimilation and are not initializing well. As such, we are
working with the conceptual model, satellite observations, and
current radar trends to piece together the forecast for the rest
of the afternoon. Latest surface analysis places a cold front
across western MN. Ahead of this boundary, visible satellite
reveals clearing, with some flat Cu indicative of capping.
We've also observed less convection/thinning of the cloud cover
across far southern MN for much of the day. Latest mesoanalysis
reveals that the relatively untapped atmosphere across south
central MN is characterized by little convective inhibition and
~3500 J/kg of MLCAPE. In addition, 0-3km shear is stronger, say
roughly 30kts. Despite marginal low-level lapse rates and the
messy convective day thus far, there is support for at least
scattered instances of damaging wind gusts (60 mph) with
convection this afternoon and evening. The greatest threat
appears to be for locations along and east of a line from
Faribault to Fairmont. Farther west, confidence in robust
convection is low (owning to the flat Cu referenced above).
Additional scattered sub-severe convection will be possible
through early Thursday. Once the front moves through, we'll turn
the page and end the week on a quiet note. High pressure should
generally keep things dry through the first half of the weekend.
By Sunday, ~597dm ridge will build over the central Great
Plains. The amplification of the ridge will place the storm
track over into the Upper Midwest, which will support both
warming temperatures (upper 80s/lower 90s) and another round of
the Ring of Fire/MCS type activity (generally Sunday through
Tuesday). By Midweek, guidance advertises ridge amplification
over the western CONUS/western Canada and Great Lakes troughing
to the east. As such, MN/WI will be in the zone of northwesterly
flow and NBM has represented this idea with cooling temperatures
(Upper 70s/lower 80s) for the middle of next week.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 647 PM CDT Wed Jul 23 2025
A second round of thunderstorms has developed across southern
Minnesota, & these slow-moving storms are expected to continue
through the evening, generally south of a Marshall- Northfield-
Red Wing line. These storms will have the potential to become
severe, with damaging winds & hail the primary threats along
with torrential rainfall. The storms will slowly move east
across southern Minnesota through midnight, then are expected to
dissipate overnight across western Wisconsin. farther north
across central Minnesota & west-central Wisconsin, isolated
showers are likely this evening but should only result in minor
& brief impacts to visibility.
Ceilings drop tonight after the showers & thunderstorms end with
borderline MVFR/IFR conditions expected into tomorrow morning.
IFR conditions are more likely at AXN/STC/RNH while our other
TAF sites are more likely to remain MVFR. Mist & patchy fog is
also likely overnight but visibility should only drop to MVFR
at worst.
KMSP...The thunderstorm threat this evening will likely remain
south of the terminal, although a few cells developing up into
the southern metro can not be ruled out. Have downgraded the
prevailing TSRA to a PROB30 for the threat this evening, with
the window for any potential thunderstorms between 00-03Z. A few
rain showers are also possible during the evening but these are
not expected to cause any impacts other than brief reductions
to MVFR/IFR visibility.
Ceilings around 1000 ft are expected after midnight & will
likely linger through the morning.
/OUTLOOK FOR KMSP/
FRI...VFR. Wind SE 5-10kts.
SAT...VFR. Wind S 5-10kts.
SUN...VFR, chc MVFR/-TSRA. Wind S 5-10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT this evening for Blue Earth-
Faribault-Freeborn-Martin-Steele-Waseca-Watonwan.
WI...None.
&&
DISCUSSION...Strus
AVIATION...ETAHazardous weather outlook, Jul 23, 2:21 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 221 PM CDT Wed Jul 23 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 221 PM CDT Wed Jul 23 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. There is a chance of thunderstorms, mainly this evening. Any storms that form have a chance to become strong or severe with heavy rainfall and winds as the main risks. Additional thunderstorms are expected overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Quiet weather resumes Thursday and Friday, with a warm up towards the weekend. Further daily chances for showers and thunderstorms resume on Saturday and continue into next week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Special weather statement, Jul 23, 1:19 PM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
119 PM CDT Wed Jul 23 2025
MNC003-025-163-WIC095-232115-
Chisago-Anoka-Washington-Polk-
119 PM CDT Wed Jul 23 2025
...URBAN AND SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Chisago...Anoka...Washington...Polk...
* Until 415 PM CDT.
* At 118 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding in
the area. Up to one inch of rain has already fallen.
* Some locations that will experience minor flooding include...
Lino Lakes, Forest Lake, Ham Lake, Hugo, Chisago City, Lindstrom,
Scandia, Osceola, St. Croix Falls, Taylors Falls, Centuria, and
Dresser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4538 9231 4521 9269 4521 9276 4518 9276
4510 9293 4523 9317 4549 9264
CTGSpecial weather statement, Jul 23, 1:48 PM CDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
148 PM CDT Wed Jul 23 2025
MNC053-123-232015-
Hennepin-Ramsey-
148 PM CDT Wed Jul 23 2025
...URBAN FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Hennepin...Ramsey...
* Until 315 PM CDT.
* At 148 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban flooding in the area. Up to
one inch of rain has already fallen.
* Some locations that will experience minor flooding include...
Minneapolis, St. Paul, Bloomington, Eden Prairie, Minnetonka,
Edina, St. Louis Park, Maplewood, Richfield, Roseville, Hopkins,
and MSP International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4481 9343 4481 9344 4484 9352 4488 9352
4503 9320 4497 9300 4492 9313 4480 9340
CTGLocal storm report, Jul 23, 2:22 PM CDT, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
222 PM CDT Wed Jul 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM Flash Flood 1 W Albany 45.63N 94.59W
07/23/2025 Stearns MN Public
Photo via social media of flooding blocking
Co Rd 157 NW of Albany.
&&
RMDSpecial weather statement, Jul 23, 2:56 PM CDT, 4 hours 14 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 256 PM CDT Wed Jul 23 2025 MNZ077-084-085-232030- Steele MN-Waseca MN-Rice MN- 256 PM CDT Wed Jul 23 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WASECA... SOUTHWESTERN RICE AND NORTHWESTERN STEELE COUNTIES UNTIL 330 PM CDT... At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near Waseca, or 14 miles northwest of Owatonna, moving east at 25 mph. HAZARD...Wind gusts up to 40 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Medford, Morristown, Clinton Falls, Deerfield, Owatonna Airport and Sakatah Lake State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Torrential rainfall is also occurring with this storm and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4410 9354 4423 9351 4426 9320 4412 9320 TIME...MOT...LOC 1955Z 259DEG 20KT 4413 9350 MAX HAIL SIZE...0.75 IN MAX WIND GUST...40 MPH ETA
Special weather statement, Jul 23, 2:58 PM CDT, 4 hours 12 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 258 PM CDT Wed Jul 23 2025 WIZ028-232030- Eau Claire WI- 258 PM CDT Wed Jul 23 2025 ...A STRONG THUNDERSTORM WILL IMPACT EASTERN EAU CLAIRE COUNTY UNTIL 330 PM CDT... At 258 PM CDT, Doppler radar was tracking a strong thunderstorm over Augusta, or 21 miles southeast of Eau Claire, moving east at 35 mph. HAZARD...Wind gusts of 50 to 55 mph and pea size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Augusta, Fairchild, Ludington and Lake Eau Claire County Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4460 9126 4486 9113 4486 9092 4460 9092 TIME...MOT...LOC 1958Z 270DEG 29KT 4469 9111 MAX HAIL SIZE...0.25 IN MAX WIND GUST...50 TO 55 MPH PV
Special weather statement, Jul 23, 7:10 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 710 PM CDT Wed Jul 23 2025 MNC013-103-240315- Blue Earth-Nicollet- 710 PM CDT Wed Jul 23 2025 ...URBAN AND SMALL STREAM FLOODING EXPECTED... Heavy rain will cause minor flooding in the following counties... Blue Earth...Nicollet... * Until 1015 PM CDT. * At 708 PM CDT, Doppler radar indicated heavy rain that will cause urban and small stream flooding over the Mankato area. * Rainfall rates of 1 to 2 inches per hour have been observed on radar over the south side of the city of Mankato. These heavy rain rates will lead to ponding of water in areas with poor drainage. * Some locations that will experience minor flooding include... Mankato, North Mankato, Lake Crystal, Eagle Lake, Skyline, and Minneopa State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4424 9392 4412 9385 4407 9419 4417 9422
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:27 PM CDT | Tornado Warning | MPX | Blue Earth, Waseca | 33 min |
| Jul 23, 8:21 PM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Martin, Steele, Waseca | 54 min |
| Jul 23, 9:28 PM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Freeborn, Rice, Steele, Waseca | 6 hr |
| Jul 23, 9:43 PM CDT | Flash Flood Warning | MPX | Blue Earth, Nicollet | 5 hr |
Nearby
Special Weather Statements in Minnesota, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.